Winter Storm, Gove
- When
- February 6, 10:00 AM MST to 1:30 PM MST
- Where
- Gove forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.916, -100.483 (the zone’s center; the record gives no point)
A band of snow developed around daybreak and became heavy by the late morning hours. 5-7 inches of snow fell by early afternoon from Logan and Gove counties, northeast across Sheridan and Graham counties to Norton county.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
A band of snow developed around daybreak and became heavy by the late morning hours. 5-7 inches of snow fell by early afternoon from Logan and Gove counties, northeast across Sheridan and Graham counties to Norton county. Highest amounts of 8 inches were reported near Grainfield and Grinnell in northern Gove county. Lighter amounts of 1-3 inches fell from Tribune and Sharon Springs, northeast through Colby to Oberlin.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Feb 6, 2:25 AM MST, 7 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 225 AM MST SUN FEB 6 2005 .DISCUSSION...FORECAST CONCERNS THIS MORNING INCLUDE PRECIPITATION CHANCES AND TYPE IN THE SHORT TERM AS WELL AS TEMPERATURES BEHIND COLD FRONT CURRENTLYU MOVING THROUGH FORECAST AREA. FORECAST CONCERNS THEN BECOME PRECIPITATION CHANCES AGAIN MONDAY NIGHT INTO TUESDAY. 07Z SURFACE MAP ANALYSIS SHOWED COLD FRONT EXTENDING ACROSS CENTRAL NEBRASKA INTO EXTREME NORTHWEST KANSAS INTO NORTHEAST COLORADO AND WILL MOVE SOUTHEASTWARD TODAY. THE FRONT WILL USHER IN COLDER AIR WHICH WILL AFFECT HIGH TEMPERATURES TODAY. LATEST RADAR OBSERVATIONS ALSO INDICATE AREA OF RAIN MOVING NORTHWARD OUT OF SOUTHWEST KANSAS WITH UPPER LEVEL SYSTEM. MAIN CHALLENGE FOR TODAY WILL BE HOW FAR NORTH THE PRECIPITATION WILL GET INTO THE FORECAST AREA AS WELL AS WHEN PRECIPITATION WILL CHANGE OVER TO SNOW. LATEST RUC AND ETA SOUNDINGS INDICATE PRECIPITATION SHOULD CHANGE OVER TO ALL SNOW WITH INFLUX OF COLDER AIR SOMETIME IN THE 18Z TO 21Z TIME FRAME. ALSO LATEST WATER VAPOR AND IR SATELLITE IMAGERY SHOWS AIR MOVING RAPIDLY NORTHEASTWARD ACROSS WEST TEXAS BEHIND PRECIPITATION SHIELD. WILL NOT MAKE BIG CHANGES TO GOING FORECAST WITH THE EXCEPTION OF INCREASING POPS TO CHANCE CATEGORY FOR GOODLAND EASTWARD AND MAINTAIN LIKELY OR HIGHER POPS FAR EAST AND SOUTHERN ZONES FROM TRIBUNE TO HILL CITY AREAS. EXPECT ANY SNOW ACCUMULATIONS TO BE AN INCH OR LESS. FOR TONIGHT AS UPPER SYSTEM MOVES TO OUR EAST AND COLD FRONT SLIDES SOUTHWARD OUT OF THE GOODLAND FORECAST AREA. WILL SEE PRECIPITATION END FOR ALL AREAS EXCEPT FAR SOUTHERN AND EASTERN ZONES. WILL MAINTAIN SLIGHT CHANCE POPS FOR GREELEY AND WICHITA COUNTIES WITH CHANCE POPS OUT EAST. WILL GO CLOSE TO GUIDANCE FOR LOW TEMPERATURES MAINLY IN THE UPPER TEENS AND LOWER 20S. FOR MONDAY AREA WILL BE BETWEEN SYSTEMS WITH COLD AIR IN PLACE AND CLOUDY SKIES. RETURN LOW LEVEL SOUTHERLY FLOW SETS UP USHERING IN MORE MOISTURE. WILL GO CLOSE TO GUIDANCE WITH HIGH TEMPERATURES IN THE UPPER 20S AND LOWER 30S. MONDAY NIGHT BECOMES A CONCERN AS LATEST MODEL SOUNDINGS INDICATE A POSSIBLE FOGGY NIGHT WITH POSSIBLE FREEZING DRIZZLE WITH CHANCES FOR LIGHT SNOW AS WELL. WILL GO CLOSE TO GUIDANCE FOR LOW TEMPERATURES IN THE TEENS. AS SYSTEM MOVES THROUGH AREA DURING THE DAY TUESDAY A CHANCE FOR SNOW WILL CONTINUE. BY WEDNESDAY THE WEATHER BECOMES MORE TRANQUIL AND DRIES OUT AS SYSTEMS MOVE AWAY FROM THE AREA. SHALLOW COLD AIR STILL HANGS AROUND SO TEMPERATURES BEGIN A SLOW RISE. AS FOR THE EXTENDED FORECAST PERIOD (THURSDAY THROUGH SUNDAY) WILL MAKE NO BIG CHANGES AT THIS TIME. LOOKS TO BE A DRY PERIOD THROUGH THE WEEKEND ALONG WITH WARM UP. EAST TO SOUTHEAST WINDS SETTING UP BY THURSDAY HELP TO ERODE THE RESIDUAL COLD AIR. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && LAMMERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 504 AM MST SUN FEB 6 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071300- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 504 AM MST SUN FEB 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AREAS OF RAIN WILL MIX WITH SNOW AT TIMES THIS MORNING BEFORE CHANGING OVER TO ALL SNOW BY THIS AFTERNOON. TEMPERATURES ALREADY IN THE 30S BEHIND A COLD FRONT WILL SLOWLY FALL TO BELOW FREEZING. SNOW ACCUMULATIONS WILL GENERALLY BE AROUND AN INCH OR LESS WITH ONE TO TWO INCHES POSSIBLE ALONG AND EAST OF A HOXIE TO MCCOOK NEBRASKA LINE. THE RAIN AND SNOW WILL DIMINISH LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER UPPER LEVEL STORM SYSTEM OVER THE DESERT SOUTHWEST WILL MOVE NORTHEAST THROUGH THE AREA MONDAY INTO TUESDAY. THERE WILL BE A CHANCE FOR LIGHT SNOW BEGINNING AROUND MIDDAY MONDAY ACROSS THE AREA. UPSLOPE CONDITIONS MONDAY NIGHT WILL HELP TO PRODUCE AREAS OF FOG AND FREEZING DRIZZLE ACROSS PARTS OF THE AREA. THE SNOW WILL TAPER OFF DURING THE DAY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LAMMERS
The national radar mosaic for the moment the first event began.
6 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438022, 5438023, 5438024, 5438025, 5438026, 5438027.